MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Codes No Device Output (1435); Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user was recently implanted with the device but due to severe malformations in the cochlea 9 electrodes were left extra-cochlea of the compressed array.At a recent follow-up session affected channels were seen.The parents reported a head trauma over the implant.A ct scan has been requested.
 
Additional Manufacturer Narrative
Additional information: based on the received information, a damage to the active electrode due to the reported trauma appears very likely.In addition only a small portion of the electrode array could be inserted at implantation surgery, likely because of cochlear malformation.However, the recipient reported sound perception with the device.To confirm an exact root cause device investigation would be necessary.Imaging is pending and no information about further steps has been made available yet.
 
Event or Problem Description
The user was implanted with the device but due to severe malformations in the cochlea 9 electrodes were left extra-cochlea.At a later follow-up session affected channels were seen.The parents reported a head trauma over the implant which occurred 2 months prior ((b)(6) 2022).Prior to this the user started to hear sounds and also noticed music with the device.A ct scan has been requested but no date has been set yet.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field only three channels could be inserted during initial implantation surgery because of cochlear malformation.The recipient underwent a re-insertion surgery during which 8 channels could be eventually inserted.In addition, a head trauma is reported which likely led to a minor damage to the active electrode.No information about reactivation has been received.
 
Event or Problem Description
The user was implanted with the device but due to severe malformations in the cochlea 9 electrodes were left extra-cochlea.At a later follow-up session affected channels were seen.The parents reported a head trauma over the implant which occurred 2 months prior ((b)(6) 2022).Prior to this the user started to hear sounds and also noticed music with the device.The user underwent a revision surgery on the (b)(6) 2022 to re-insert the array into the cochlea, 8 channels were inserted.The user is still to be re-activated following re-insertion but they have lost their audio processor.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key14927743
Report Number9710014-2022-00474
Device Sequence Number12334761
Product Code MCM
UDI-Device Identifier09008737366766
UDI-Public(01)09008737366766
Combination Product (Y/N)N
Initial Reporter CountrySA
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/28/2024
Device Model NumberMI1250 SYNCHRONY 2
Device Catalogue Number36705
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2022
Supplement Date Received by Manufacturer07/04/2022
07/04/2022
Initial Report FDA Received Date07/06/2022
Supplement Report FDA Received Date09/22/2022
03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient SexFemale